Advertisement

Communications in Mathematical Physics

, Volume 359, Issue 1, pp 189–222 | Cite as

Dimers in Piecewise Temperleyan Domains

  • Marianna Russkikh
Article
  • 60 Downloads

Abstract

We study the large-scale behavior of the height function in the dimer model on the square lattice. Richard Kenyon has shown that the fluctuations of the height function on Temperleyan discretizations of a planar domain converge in the scaling limit (as the mesh size tends to zero) to the Gaussian Free Field with Dirichlet boundary conditions. We extend Kenyon’s result to a more general class of discretizations. Moreover, we introduce a new factorization of the coupling function of the double-dimer model into two discrete holomorphic functions, which are similar to discrete fermions defined in Smirnov (Proceedings of the international congress of mathematicians (ICM), Madrid, Spain, 2006; Ann Math (2) 172:1435–1467, 2010). For Temperleyan discretizations with appropriate boundary modifications, the results of Kenyon imply that the expectation of the double-dimer height function converges to a harmonic function in the scaling limit. We use the above factorization to extend this result to the class of all polygonal discretizations, that are not necessarily Temperleyan. Furthermore, we show that, quite surprisingly, the expectation of the double-dimer height function in the Temperleyan case is exactly discrete harmonic (for an appropriate choice of Laplacian) even before taking the scaling limit.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Berestycki, N., Laslier, B., Ray, G.: Universality of fluctuations in the dimer model. arXiv:1603.09740
  2. 2.
    Billingsley P.: Probability and Measure. Wiley, New York (1979)zbMATHGoogle Scholar
  3. 3.
    Bufetov, A., Gorin, V.: Fourier transform on high-dimensional unitary groups with applications to random tilings. arXiv:1712.09925
  4. 4.
    Chelkak D., Hongler C., Izyurov K.: Conformal invariance of spin correlations in the planar Ising model. Ann. Math. (2) 181, 1087–1138 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Chelkak D., Smirnov S.: Discrete complex analysis on isoradial graphs. Adv. Math. 228, 1590–1630 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Chelkak D., Smirnov S.: Universality in the 2D Ising model and conformal invariance of fermionic observables. Invent. Math. 189(3), 515–580 (2012)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Cohn H., Kenyon R., Propp J.: A variational principle for domino tilings. J. Am. Math. Soc. 14(2), 297–346 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    de Tilière B.: Scaling limit of isoradial dimer models and the case of triangular quadri-tilings. Ann. Inst. H. Poincarè. Prob. et. Stat. 43(6), 729–750 (2007)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Dubédat J.: Dimers and families of Cauchy–Riemann operators I. J. Am. Math. Soc. 28, 1063–1167 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Dubédat, J.: Double dimers, conformal loop ensembles and isomonodromic deformations. arXiv:1403.6076
  11. 11.
    Duffin R.: Potential theory on a rhombic lattice. J. Combin. Theory 5, 258–272 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Fisher M.E.: Statistical mechanics of dimers on a plane lattice. Phys. Rev. 124(6), 1664–1672 (1961)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Fisher M.E.: On the dimer solution of planar Ising models. J. Math. Phys. 7(10), 1776–1781 (1966)ADSCrossRefGoogle Scholar
  14. 14.
    Fisher M.E., Temperley H.N.V.: Dimer problem in statistical mechanics-an exact result. Philos. Mag. 6(68), 1061–1063 (1961)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kasteleyn P.W.: The statistics of dimers on a lattice. I. The number of dimer arrangements on a quadratic lattice. Physica 27, 1209–1225 (1961)ADSCrossRefzbMATHGoogle Scholar
  16. 16.
    Kenyon R.: Conformal invariance of domino tiling. Ann. Probab. 28, 759–795 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Kenyon R.: Conformal invariance of loops in the double-dimer model. Commun. Math. Phys. 326(2), 477–497 (2014)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Kenyon R.: Dominos and the Gaussian free field. Ann. Probab. 29, 1128–1137 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Kenyon R.: Local statistics of lattice dimers. Ann. Inst. H. Poincaré. Prob. et. Stat. 33, 591–618 (1997)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Kenyon R.: The Laplacian and Dirac operators on critical planar graphs. Invent. Math. 150(2), 409–439 (2002)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Kenyon R., Okounkov A.: Limit shapes and the complex Burgers equation. Acta Math. 199(2), 263–302 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Kenyon R., Okounkov A., Sheffield S.: Dimers and Amoebae. Ann. Math. 163, 1019–1056 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    Kenyon R., Schlenker J.-M.: Rhombic embeddings of planar quad-graphs. Trans. AMS 357, 3443–3458 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Li Z. Conformal invariance of isoradial dimers. arXiv preprint arXiv:1309.0151
  25. 25.
    Mercat Ch.: Discrete Riemann Surfaces and the Ising Model. Commun. Math. Phys. 218(1), 177–216 (2001)ADSMathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    Percus J.K.: One more technique for the dimer problem. J. Math. Phys. 10, 1881–1888 (1969)ADSMathSciNetCrossRefGoogle Scholar
  27. 27.
    Petrov, L.: Asymptotics of Uniformly Random Lozenge Tilings of Polygons. Gaussian Free Field arXiv:1206.5123
  28. 28.
    Schramm, O.: Conformally invariant scaling limits, an overview and a collection of problems. In: Proceedings of the ICM 2006, Madrid. (2006)Google Scholar
  29. 29.
    Schramm O., Sheffield S.: Contour lines of the two-dimensional discrete Gaussian free field. Acta Math. 202, 21–137 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  30. 30.
    Sheffield S.: Exploration trees and conformal loop ensembles. Duke Math. J. 147(1), 79–129 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Sheffield S.: Gaussian free fields for mathematicians. Probab. Theory Relat. Fields 139(3-4), 521–541 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Sheffield S., Werner W.: Conformal loop ensembles: the Markovian characterization and the loop-soup construction. Ann. Math. (2) 176(3), 1827–1917 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  33. 33.
    Smirnov, S.: Towards conformal invariance of 2D lattice models. Proceedings of the international congress of mathematicians (ICM), Madrid, Spain, August 220030, 2006. Vol. II: Invited lectures, pp. 1421–1451. Zurich: European Mathematical Society (EMS), 2006Google Scholar
  34. 34.
    Smirnov, S.: Conformal invariance in random cluster models. I. Holomorphic fermions in the Ising model. Ann. Math. (2) (172) 1435–1467 (2010)Google Scholar
  35. 35.
    Temperley, H.: Combinatorics: proceedings of the British combinatorial conference 1973, London Mathematical Society. Lecture Notes Series #13, (1974), 202–204Google Scholar
  36. 36.
    Thurston, William P.: Conway’s tiling groups, The American Mathematical Monthly, Vol. 97, No. 8, Special Geometry Issue (Oct., 1990), pp. 757–773Google Scholar
  37. 37.
    Wang M., Wu H. (2017) Level lines of Gaussian free field I: zero-boundary GFF. SPA 127:1045–1124Google Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Section de MathématiquesUniversité de GenèveGenève 4Switzerland
  2. 2.Chebyshev Laboratory, Department of Mathematics and MechanicsSt. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations